Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 88, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Oct 16, 2018, 6:17 AM CDT for Williamson County, Texas. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2018, 6:17 AM CDT (11:17 UTC)
- Expired
- Oct 16, 2018, 9:29 PM CDT
- In force
- 15 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Gabriel River at Georgetown South Fork (GETT2). The gauge peaked at 16.88 ft at Oct 16, 2018, 11:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08104900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
489
WGUS44 KEWX 161117
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
617 AM CDT Tue Oct 16 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
South Fork San Gabriel River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-170517-
/O.NEW.KEWX.FL.W.0088.181016T1117Z-181017T0936Z/
/GETT2.1.ER.181016T1024Z.181016T1800Z.181016T2136Z.NO/
617 AM CDT Tue Oct 16 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the South Fork San Gabriel River At Georgetown.
* until late tonight...or until the warning is cancelled.
* At 6:01 AM Tuesday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.6 feet by this afternoon.
The river will fall below flood stage late this afternoon.
* Impact...At 9.0 feet...Minor lowland flooding reaches low areas of the flood
plain with no significant damage. Lowest areas of the city park downtown are
flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Georgetown 5 9 9.2 Tue 06 AM 9.1 5.4 4.5 4.0 3.5
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$4 follow-up statements
073
WGUS44 KEWX 161336
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
836 AM CDT Tue Oct 16 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
South Fork San Gabriel River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-170735-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T2140Z/
/GETT2.2.ER.181016T1024Z.181016T1800Z.181017T0940Z.NO/
836 AM CDT Tue Oct 16 2018
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The flood warning continues for
the South Fork San Gabriel River At Georgetown.
* until Wednesday afternoon...or until the warning is cancelled.
* At 8:16 AM Tuesday the stage was 13.6 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 15.4 feet by this afternoon.
The river will fall below flood stage early Wednesday.
* Impact...At 17.0 feet...Moderate lowland flooding inundates many secondary and
primary roads near the San Gabriel River from the headwaters of the South Fork
to Granger Lake. The city park in Georgetown and any facilities and equipment
in the flood plain are damaged.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Georgetown 5 9 13.6 Tue 08 AM 8.3 4.9 4.3 4.1 3.9
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$295
WGUS84 KEWX 161433
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
933 AM CDT Tue Oct 16 2018
...The flood warning continues for the following rivers in Texas...
South Fork San Gabriel River At Georgetown Affecting Williamson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-170831-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T2233Z/
/GETT2.2.ER.181016T1024Z.181016T1800Z.181017T1033Z.NO/
933 AM CDT Tue Oct 16 2018
The flood warning continues for
the South Fork San Gabriel River At Georgetown.
* At 9:15 AM Tuesday the stage was 15.7 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by this afternoon.
The river will fall below flood stage early tomorrow.
* Impact...At 20.0 feet...Moderate lowland flooding closes secondary and primary
roads near the river. The city park is severely flooded. Livestock and
equipment should be moved from the flood plain from the headwaters to Granger
Lake.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Georgetown 5 9 15.7 Tue 9 AM 8.3 4.9 4.3 4.1 3.9
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$511
WGUS84 KEWX 162000
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
300 PM CDT Tue Oct 16 2018
...The flood warning continues for the following rivers in Texas...
South Fork San Gabriel River At Georgetown Affecting Williamson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-171400-
/O.EXT.KEWX.FL.W.0088.000000T0000Z-181017T1840Z/
/GETT2.2.ER.181016T1024Z.181016T1601Z.181017T0640Z.NO/
300 PM CDT Tue Oct 16 2018
The flood warning continues for
the South Fork San Gabriel River At Georgetown.
* At 2:46 PM Tuesday the stage was 12.3 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by early
Wednesday morning.
* Impact...At 13.0 feet...Moderate lowland flooding inundates secondary roads
and low bridges. Flow enters the lowest areas of the city park.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Georgetown 5 9 12.3 Tue 3 PM 7.4 5.0 4.3 4.1 3.9
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$280
WGUS84 KEWX 170229
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
929 PM CDT Tue Oct 16 2018
...The flood warning is cancelled for the following rivers in Texas...
South Fork San Gabriel River At Georgetown Affecting Williamson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC491-170259-
/O.CAN.KEWX.FL.W.0088.000000T0000Z-181017T1840Z/
/GETT2.2.ER.181016T1024Z.181016T1601Z.181016T2223Z.NO/
929 PM CDT Tue Oct 16 2018
The flood warning is cancelled for
the South Fork San Gabriel River At Georgetown.
* At 9:15 PM Tuesday the stage was 6.4 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by Thursday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Georgetown 5 9 6.4 Tue 09 PM 5.5 5.0 4.5 4.1 3.9
&&
LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
3064 9737 3062 9760
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 4:15 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 16, 4:15 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 415 AM CDT Tue Oct 16 2018 .SHORT TERM (Today through Wednesday)... Upper level low centered over Arizona/Sonora state of Mexico with the right entrance region of an upper level jet overhead. An 850 MB boundary is across the Edwards Plateau and Hill Country into Central Texas. Showers continued across much of South Central Texas early this morning along with an occasional thunderstorm. Isentropic lift will maintain the widespread showers especially this morning, then the lift will decrease a little. Due to earlier heavy rains and ongoing moderate rains, rivers and streams in the Llano, Pedernales, Guadalupe, and Nueces watersheds are in flood, some in major flood with numerous river flood warnings in effect. Rain gauges show a few spots with 8 to 10 inch totals since Sunday in the Hill Country. As a result, even ongoing moderate rains will aggravate the flooding and have maintained Flash Flood Watch through this evening. Additional rainfall of 1 to 3 inches with isolated spots of 3 to 5 inches can be expected. The above features remain generally where they currently are tonight into Wednesday and combined with weak warm advection allow for scattered showers. A bit stronger lift across the Edwards Plateau and parts of the Rio Grande and western Hill Country should make for greater coverage and rainfall intensity out there. It is possible that the Flash Flood Watch may be extended in time for those areas. An occasional thunderstorm is possible due to weak elevated instability. Well below normal temperatures are expected, although will warm slightly as rain brings down warmer mid level air to the surface. && .LONG TERM (Wednesday Night through Monday)... A mid level disturbance brings a slug of deeper moisture Wednesday night through Friday. Showers will increase in coverage with more rounds of heavier rains. This may lead to a renewed flash flood threat along with additional river flooding or delayed falling of river levels. Weak ridging at the surface and aloft builds over our area this coming weekend. However, enough lift and moisture depth exists for isolated to scattered showers. Rain chances increase by the middle of next week as an upper level disturbance approaches our area. Some models even bring the remnant moisture from a possible eastern Pacific Tropical system across our area. Though temperatures warm through the period, they remain well below normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 47 55 49 58 / 80 40 40 60 70 Austin Bergstrom Intl Airport 47 48 55 51 58 / 80 40 40 60 70 New Braunfels Muni Airport 49 47 56 51 58 / 70 40 40 70 70 Burnet Muni Airport 44 44 53 47 57 / 90 60 50 40 70 Del Rio Intl Airport 48 46 55 49 57 / 80 70 70 60 60 Georgetown Muni Airport 46 46 54 49 57 / 90 50 40 40 70 Hondo Muni Airport 50 48 57 51 57 / 70 40 40 70 80 San Marcos Muni Airport 48 48 56 51 58 / 80 40 40 70 70 La Grange - Fayette Regional 51 50 58 53 62 / 60 40 40 60 60 San Antonio Intl Airport 49 48 56 51 57 / 70 40 40 70 80 Stinson Muni Airport 52 49 57 52 58 / 70 40 40 70 80 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bandera-Blanco-Burnet- Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Maverick-Medina-Real- Uvalde-Val Verde-Zavala. && Aviation...BMW Short-Term/Long-Term...04
Hazardous weather outlook, Oct 16, 4:30 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 430 AM CDT Tue Oct 16 2018 TXZ171>173-183>194-202>209-217>225-228-170930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 430 AM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rainfall is possible today. A Flash Flood Watch remains in effect through 7 pm Tuesday evening for areas west of Interstate 35. An additional 1 to 3 inches of rain is possible with isolated areas receiving 3 to 5 inches across the Flash Flood Watch area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall will be possible again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Oct 16, 4:13 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 3 S LLANO 30.71N 98.68W
10/16/2018 LLANO TX EMERGENCY MNGR
MULTIPLE ROADS CLOSED DUE TO FLOODING.
&&
BMWLocal storm report, Oct 16, 4:16 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
416 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM FLASH FLOOD 6 NW KERR WILDLIFE MANA 30.14N 99.57W
10/16/2018 KERR TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED DUE TO FLOODING ACROSS
WESTERN KERR COUNTY.
&&
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:20 PM CDT | River Flood Warning | EWX | Kerr | 38 hr |
| Oct 15, 8:10 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 5 hr |
| Oct 15, 8:35 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 6 hr |
| Oct 15, 8:52 PM CDT | River Flood Warning | EWX | Kerr | 42 hr |
| Oct 15, 9:04 PM CDT | Areal Flood Advisory | EWX | Burnet | 6 hr |
| Oct 15, 10:27 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Llano | 28 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Gillespie | 4 hr |
| Oct 15, 10:38 PM CDT | River Flood Warning | EWX | Blanco | 30 hr |
| Oct 16, 12:31 AM CDT | Flash Flood Warning | EWX | Burnet, Gillespie, Llano | 3 hr |
| Oct 16, 2:30 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 16, 3:32 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 18 hr |
| Oct 16, 7:18 AM CDT | River Flood Warning | EWX | Kendall | 26 hr |
| Oct 16, 9:32 AM CDT | Flash Flood Warning | EWX | Burnet | 12 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.